Alert archive / Oklahoma / Tornado Warnings in 2018
Tornado Warning 27, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jul 30, 2018, 1:59 PM CDT for Kay County, Oklahoma. It was in force for 16 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 1:59 PM CDT (18:59 UTC)
- Expired
- Jul 30, 2018, 2:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Kay County, OK
The radar
The Wichita radar (KICT), 97 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 2:15 PM CDT | TSTM WND DMG | 4 Ene Newkirk, OK | ROTTING TREE SNAPPED 10 FT UP TRUNK AND FELL ON HOUSE. TIME ESTIMATED FROM RADAR. |
| Jul 30, 2:25 PM CDT | TSTM WND GST 63 | 8 E Newkirk, OK | LOCAL MESONET MEASURED WIND GUSTS UP TO 63MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WFUS54 KOUN 301859
TOROUN
OKC071-301930-
/O.NEW.KOUN.TO.W.0027.180730T1859Z-180730T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
159 PM CDT MON JUL 30 2018
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northeastern Kay County in northern Oklahoma...
* Until 230 PM CDT.
* At 159 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Chilocco, moving southeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hardy, Chilocco and northwestern Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3686 9675 3686 9696 3700 9708 3700 9675
TIME...MOT...LOC 1859Z 322DEG 34KT 3702 9701
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
031 follow-up statement
691
WWUS54 KOUN 301915
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
215 PM CDT MON JUL 30 2018
OKC071-301924-
/O.CAN.KOUN.TO.W.0027.000000T0000Z-180730T1930Z/
Kay OK-
215 PM CDT MON JUL 30 2018
...THE TORNADO WARNING FOR NORTHEASTERN KAY COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
Remember, a Severe Thunderstorm Warning still remains in effect for
most of Kay County until 245 PM CDT.
LAT...LON 3686 9675 3686 9696 3700 9708 3700 9675
TIME...MOT...LOC 1912Z 322DEG 34KT 3690 9690
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jul 30, 12:23 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 30, 12:23 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Norman OK 1223 PM CDT Mon Jul 30 2018 .DISCUSSION... Please see the 18Z aviation discussion below. && .AVIATION... Temporary MVFR cigs will remain over a few of the terminals through this afternoon. In addition, thunderstorms will move into PNC in 2-3 hours. This should be the only terminal they impact. TSRA will end around 00Z. Low cigs should clear out after sunset. North winds around 10 kt are expected area wide by this afternoon. Mid to high clouds will remain present overnight into Tue AM. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 64 84 64 / 50 20 0 0 Hobart OK 85 64 87 65 / 30 10 0 0 Wichita Falls TX 86 68 89 67 / 50 20 0 0 Gage OK 81 61 83 63 / 30 0 0 0 Ponca City OK 81 61 84 62 / 40 20 10 0 Durant OK 88 67 87 66 / 80 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/99/03
Hazardous weather outlook, Jul 30, 11:57 AM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1157 AM CDT Mon Jul 30 2018 OKZ004>048-050>052-TXZ083>090-311700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1157 AM CDT Mon Jul 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Marginal Risk for severe thunderstorms across portions of north central and central Oklahoma. Isolated to scattered thunderstorms will be possible through early this evening. The stronger storms may produce gusty winds and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is a slight chance of thunderstorms over western Oklahoma and adjacent parts of Texas Wednesday night and Thursday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Jul 30, 10:42 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1042 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG MAYSVILLE 34.82N 97.41W
07/30/2018 GARVIN OK PUBLIC
LARGE LIMB SNAPPED OFF A LIVE SILVER MAPLE TREE. REPORT
RECEIVED VIA TWITTER.
&&
FMSpecial weather statement, Jul 30, 1:43 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 143 PM CDT MON JUL 30 2018 OKZ008-301930- Kay OK- 143 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay County Until 230 PM CDT.... AT 140 PM CDT, a strong thunderstorm was located 4 miles south of South Haven, moving southeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Locations impacted include... Braman, Chilocco, Blackwell Lake and Peckham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3685 9728 3698 9746 3700 9746 3700 9676 TIME...MOT...LOC 1840Z 294DEG 25KT 3698 9737 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:10 PM CDT | Special Weather Statement | OUN | Woods | 20 min |
| Jul 29, 11:30 PM CDT | Special Weather Statement | OUN | Woods | 30 min |
| Jul 29, 11:32 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Jul 30, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 45 min |
| Jul 30, 12:05 AM CDT | Special Weather Statement | OUN | Ellis, Woodward | 25 min |
| Jul 30, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 45 min |
| Jul 30, 12:23 AM CDT | Special Weather Statement | OUN | Major | 22 min |
| Jul 30, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 46 min |
| Jul 30, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Major | 47 min |
| Jul 30, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Garfield, Kingfisher | 53 min |
| Jul 30, 1:12 AM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jul 30, 1:23 AM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jul 30, 1:46 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 29 min |
| Jul 30, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 48 min |
| Jul 30, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 47 min |
| Jul 30, 2:15 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Roger Mills, Washita | 30 min |
| Jul 30, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 79 min |
| Jul 30, 2:53 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady, Kiowa | 37 min |
| Jul 30, 3:04 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| Jul 30, 3:09 AM CDT | Special Weather Statement | OUN | Johnston | 21 min |
| Jul 30, 3:22 AM CDT | Special Weather Statement | OUN | Coal | 23 min |
| Jul 30, 3:28 AM CDT | Special Weather Statement | OUN | Comanche, Grady | 32 min |
| Jul 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 62 min |
| Jul 30, 3:46 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 44 min |
| Jul 30, 4:00 AM CDT | Special Weather Statement | OUN | Comanche, Garvin, McClain, Stephens | 30 min |
| Jul 30, 4:14 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jul 30, 4:33 AM CDT | Special Weather Statement | OUN | Murray, Pontotoc, Seminole | 27 min |
| Jul 30, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 38 min |
| Jul 30, 4:41 AM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens | 34 min |
| Jul 30, 4:46 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 44 min |
| Jul 30, 5:16 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall, Murray | 29 min |
| Jul 30, 5:18 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jul 30, 5:29 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Seminole | 46 min |
| Jul 30, 5:50 AM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 25 min |
| Jul 30, 6:10 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 35 min |
| Jul 30, 6:45 AM CDT | Special Weather Statement | OUN | Bryan | 45 min |
| Jul 30, 1:43 PM CDT | Special Weather Statement | OUN | Kay | 47 min |
| Jul 30, 1:52 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 53 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| Jul 30, 2:58 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 47 min |
| Jul 30, 3:16 PM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Jul 30, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 53 min |
| Jul 30, 3:59 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
Nearby
Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.